Lexapro 20mg and buspirone 5mg - Living with Anxiety

Living with Anxiety

5,769 members3,286 posts

Lexapro 20mg and buspirone 5mg

So17 profile image

I need some feed back pretty please!! I started taking escitalopram (lexapro generic) 10 mgs on August 17. On Sept 7 my doctor raised the dose of lexapro to 20mgs. Then on sept 20 he added buspirone 5mgs a day to my treatment. On October 2 I went back to doctor and he asked me to raise my buspirone to two. 5mg tablets a day. On last Friday oct 12 i went for a follow up and doctor raised my buspirone to three. 5 mg tablets a day So my question is I have been on meds for a good 8 weeks and this last week of increasing my buspirone I been dealing with more anxiety episodes. Please help me should I ask for diffrent meds or should I give this meds more time. I know all of our bodies are diferent but I need some feed back encouragement or something so that I can get going. I hate dealing with this monster. I need to get out of this anxious life. Please anyone that can reply. XOXO

25 Replies

So sorry that the meds don't seem to be working but I'm literally in the same boat. Most meds make me feel worse so i stop them but hopefully with what you are taking would have thought you would get sdome releif. What asre your worst symptoms?

So17 profile image
So17 in reply to Dorsey

I get more anxiety attacks more negative thinking and I just hate feeling this way I can’t even drive or get out of the house because I panic I worry so much I can’t be myself anymore. I started counseling with a therapist I have had 3 sessions but I just don’t know if it hasn’t been long enough on meds so hopefully they kick in

Dorsey profile image
Dorsey in reply to So17

I feel shakey terrible legs stomache pains eorry everyday as to whats wrong with me. Always feeling like i need to go to hosp. Find it hatd to do my chores have to keep telling myself pull yourself together. Teo years of this crap not good hope your meds kick in soon cos the way i feel i won't be here at christmas. Terrible to suffer everyday.

So17 profile image
So17 in reply to Dorsey

I pray my meds work I have so much to do and I have to eat out if this mess it will work let’s just have Hope my body feels ok just not my thoughts so that’s what’s keeping me from moving on

Dorsey profile image
Dorsey in reply to So17

Yes me too i try not to think negatively but hard to do when you don't feel yourself. Keep us updated on how your ghoing. Bad thoughts feed our anxiety.

Am in the same boat am on Prozac and I believe is making my anxiety worse i could leave my house and do small things but now am not driving or leaving my house and the last couple of days am trying to wait on the medication to work am unhappy

So17 profile image
So17 in reply to Tamka39

Try a diffrent med. I am going to change mine waiting in my doctor to call me back. I read there are tons of meds that can help. Why should we missed out if there is hope.

Tamka39 profile image
Tamka39 in reply to So17

What medication are u on now?

So17 profile image
So17 in reply to Tamka39

Lexapro generic 20mgs and buspirone 15 mgs a day. I have used lexapro before and left it about 10?months ago it might be that it’s nit working this second time around. I need Prozac or Citralopram I want to try them praying I get relief and I know I will

Tamka39 profile image
Tamka39 in reply to So17

U want to try Prozac? Somebody told me good things about Citralopram and he's from the UK he says it have less side effects and he told me his mom was on Prozac and it was bad for her am just unhappy right now

Tamka39 profile image
Tamka39 in reply to So17

I was really hoping this medication was going to help

So17 profile image
So17 in reply to Tamka39

I was told it might have pooped out of my body since I used lexapro before for about 10 years I left it on my own for about 10 months and now my pcp just put me back on it he first gave 10 mgs then after about 3 weeks he raised it to 20 mgs and been on it for about 8 weeks I believe it’s just too many days and I still don’t see imprivementb

Tamka39 profile image
Tamka39 in reply to So17

Maybe is time to change it 8 weeks is enough time to see if the medication going to work I don’t know what to do no more

So17 profile image
So17 in reply to Tamka39

Try a diffrent med I heard of people trying diffrent ones and they work. I will pray and see what my pcp says I need some relief ASAP just like everyone else

Tamka39 profile image
Tamka39 in reply to So17

Me too am praying I get some relief

So17 profile image
So17 in reply to Tamka39

I got my meds changed to Zoloft 25 mgs. Hoping this is it and I believe it is. Only 3 rd and keeping my fingers crossed I finally got in my car yesterday and drive around my block for like 10 minutes

Tamka39 profile image
Tamka39 in reply to So17

U haven’t been able to leave your house. I just tried to get up and was out of breath doing that and my heart was racing I don’t know what’s going on but am tried of it

So17 profile image
So17 in reply to Tamka39

I do get out but only for my appointments and someone has been driving me around. I don’t drive my father put it on my head saying if I have anxiety attacks why expose myself. So yesterday I got in my car and took off only around the block like 10 minutes. I do get out of bed but at one point I didn’t want to i just hope Zoloft helps me I know about 18 years ago on my first depression this is the first pill I took I just don’t understand how I ended up with lexapro for so long and i made the biggest mistake of leaving my pills on my own and for so long. I should had never done it. It’s been so hard this time but i am about to be 46 so it could be my monopause too I have some weird symptoms and my menstrual cycle has had some changes so I am trying to see an endocrinologist to get my thyroid my hormones checked. My pcp checked them months ago they were ok but now I have hot flashes and loosing lots of hair my skin has also changed

Tamka39 profile image
Tamka39 in reply to So17

Am 41 I might be going through monopause too my menstrual has changed too but I got my thyroid checked months ago and my doctor said am healthy am just a severe Anemia and my blood level was a 8 and I just started back taking them a couple of days ago I stop Prozac Sunday because of terrible side effects and stop drinking 2 weeks ago

So17 profile image
So17 in reply to Tamka39

Oh I will have to give my sertraline time at least 2 weeks it an anti depressant helped me 18 years ago another has to help me again that’s my thinking. Be patient about meds I have learned that the hard way. A Psychotherapist told me to give them at least 2 weeks I gave my other one too long and was also on buspirone so I will see my improvement. I have a talk therapist appt it will be my 4th session praying that helps too

Tamka39 profile image
Tamka39 in reply to So17

Good luck am tried

So17 profile image
So17 in reply to Tamka39

I felt terribly earlier like so drowsy I laid down prayed and I believe I slept like 30 minutes it was time for lunch so I got up ate and felt better. The good thing is I live with my mother and father they are in their 70’s but they are my biggest blessing. They are my support my mother cooks and takes care of me she’s with me when I get my anxiety attacks also my sisters so thank god for family. You need a little home support I am not married but have kids so my parents are everything to me.

Tamka39 profile image
Tamka39 in reply to So17

That’s great u have support, I feel bad that my mom take care of me. When I suppose to take care of her especially after she lost her husband in July I just been down

So17 profile image
So17 in reply to Tamka39

My mom actually loves to cook and it helps with her therapy we have a bond and i help her out i don’t like just let her do all of it. It’s been actually good support and i love how we stay together. In my culture we stay together. Mexican descendent so we are a very close family.

Tamka39 profile image
Tamka39 in reply to So17

That’s great 😃 wish my family was close

You may also like...